MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION MOSAIC MITRAL BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

MEDTRONIC HEART VALVES DIVISION MOSAIC MITRAL BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 310C25
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This regulatory report is being submitted due to retrospective review through capa 624392.The device was received inside a hospital specimen jar partially filled with clear unknown solution.The valve holder was received loosely attached to the valve with two suture tips inside the back of the stent post cloth and one suture tip exposed.The valve holder appeared intact; there was no evidence of damage to the valve holder.A model 7639 valve handle was rotated clockwise into the threaded opening of the holder until the handle made contact with the holder and could no longer be rotated.The rotor was removed from the holder for further observation.The sutures around the rotor were curled suggestive of sutures wound during cinching of the valve.Under magnification, all suture tips appeared jagged, not smooth, indicating the sutures were broken rather than cut.Necking or reduction in diameter is noted adjacent to the break.The break surface of these suture tips is consistent with historical events that indicate the valve holder was over-ratcheted.The device history review was performed on the device; there were no issues identified during manufacturing that could have impacted this event.There were two non-conformance (ncmrs) reported.The ncmrs identified were reviewed and it was concluded that they were unrelated to the complaint.The device was manufactured per approved and released manufacturing processes and the device met all applicable manufacturing specifications prior to release for distribution.The valve was not implanted.Ratchet/deflection suture breaks during use is a known failure mode and is addressed in the current risk management file.Trends for these event types are being assessed and no further action is recommended at this time.This investigation was completed with the information that was provided, if additional information is received, this investigation will be reopened if deemed necessary.Medtronic will continue to monitor field performance for similar events should they occur.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that during the procedure of this 25mm mitral bioprosthetic valve, it was reported that the cinch mechanism was tightened and the suture broke before the surgeon placed any sutures.It was also reported that the surgeon was unsure if they overtightened the cinch mechanism or not.There was no patient involvement reported.

Brand Name
MOSAIC MITRAL BIOPROSTHETIC HEART VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20738364
Report Number2025587-2024-06713
Device Sequence Number8297889
Product Code LWR
UDI-Device Identifier00643169594838
UDI-Public00643169594838
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P990064
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number310C25
Device Catalogue Number310C25
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2023
Initial Report FDA Received Date11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown